Alert archive / Mississippi / Flash Flood Warnings in 2014

Flash Flood Warning 106, NWS Jackson, MS

September 2, 2014Issaquena County, Sharkey County, Yazoo County, Mississippi

NWS Jackson, MS issued this flash flood warning at Sep 2, 2014, 4:35 PM CDT for Issaquena County, Sharkey County, Yazoo County, Mississippi. It was in force for 115 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 2, 2014, 4:35 PM CDT (21:35 UTC)
Expired
Sep 2, 2014, 6:30 PM CDT
In force
115 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Issaquena County, MS, Sharkey County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 80 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 2, 5:35 PM CDTFLASH FLOODYazoo City, MSFLASH FLOODING AT INTERSECTION OF 12TH STREET AND JACKSON STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 60 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2133 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2133 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

939 
WGUS54 KJAN 022135
FFWJAN
MSC055-125-163-022330-
/O.NEW.KJAN.FF.W.0106.140902T2135Z-140902T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
435 PM CDT TUE SEP 2 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  YAZOO COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF YAZOO CITY...
  CENTRAL ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
  CENTRAL SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF ROLLING FORK...

* UNTIL 630 PM CDT

* AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. ESTIMATED
  RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR INCHES...HAVE
  OCCURRED IN THE PAST THREE HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MIDWAY AND
  ANGUILLA

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3284 9115 3290 9106 3303 9066 3293 9066
      3293 9045 3297 9045 3294 9019 3285 8999
      3283 9002 3275 9004 3270 9010 3266 9028
      3261 9034 3261 9036 3274 9040 3277 9070
      3264 9115 3272 9105 3275 9117

$$

DL
2 follow-up statements
808 
WGUS74 KJAN 022240
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
540 PM CDT TUE SEP 2 2014

MSC055-125-163-022330-
/O.CON.KJAN.FF.W.0106.000000T0000Z-140902T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHARKEY MS-ISSAQUENA MS-YAZOO MS-
540 PM CDT TUE SEP 2 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
CENTRAL YAZOO...CENTRAL ISSAQUENA AND CENTRAL SHARKEY COUNTIES...

AT 540 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. ESTIMATED
RADAR RAINFALL AMOUNTS...ON THE ORDER OF THREE TO FIVE INCHES...HAVE
OCCURRED IN THE PAST THREE HOURS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VAUGHAN... 
BENTON...HOLLY BLUFF...YAZOO CITY AND ROLLING FORK.

AT 535 PM...YAZOO COUNTY SHERIFFS OFFICE REPORTED FLASH FLOODING AT 
12TH STREET AND JACKSON STREET IN YAZOO CITY.

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR. WITH AN ADDITIONAL ONE INCH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3288 9101 3303 9066 3293 9066 3293 9045
      3289 9018 3283 9002 3275 9004 3270 9010
      3266 9028 3261 9034 3261 9036 3274 9040
      3277 9070 3272 9105 3275 9117

$$

DL
014 
WGUS74 KJAN 022330
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
630 PM CDT TUE SEP 2 2014

MSC055-125-163-022340-
/O.EXP.KJAN.FF.W.0106.000000T0000Z-140902T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHARKEY MS-ISSAQUENA MS-YAZOO MS-
630 PM CDT TUE SEP 2 2014

...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL YAZOO...CENTRAL
ISSAQUENA AND CENTRAL SHARKEY COUNTIES...

HEAVY RAIN HAS TAPERED OFF ACROSS THE AREA...THUS THE FLASH FLOOD 
WARNING HAS BEEN ALLOWED TO EXPIRE. FLASH FLOODING WAS REPORTED IN 
YAZOO CITY AROUND 535 PM.

LAT...LON 3288 9101 3303 9066 3293 9066 3293 9045
      3289 9018 3283 9002 3275 9004 3270 9010
      3266 9028 3261 9034 3261 9036 3274 9040
      3277 9070 3272 9105 3275 9117

$$

DL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 10:52 AM CDT, 5 hours 43 minutes earlier.

Area forecast discussion, Sep 2, 10:52 AM CDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1052 AM CDT TUE SEP 2 2014

.UPDATE...

SOME ADJUSTMENTS WERE MADE TO THE POPS AND QPF FOR THIS AFTERNOON
AND EVENING...AND MINOR ADJUSTMENTS WERE MADE TO TEMPERATURES. ALL
ELSE IS GENERALLY ON TRACK.

&&

.DISCUSSION...A DIFFICULT FORECAST SCENARIO EXISTS FOR TODAY
AS CONVECTIVE OUTFLOW PUSHES SOUTH ACROSS ARKANSAS AND TOWARD
NORTHWEST PORTIONS OF THE ARKLAMISS...WHILE THE BEST LOW LEVEL
CONVERGENCE SETS UP GENERALLY ALONG THE NATCHEZ TRACE CORRIDOR. THIS
PATTERN IS RESULTING IN LOW LEVEL DRY AIR ADVECTION AHEAD OF THE
SOUTHWARD MOVING BOUNDARY AND THIS MAY LIMIT CONVECTIVE DEVELOPMENT
LATER THIS AFTERNOON OVER PORTIONS OF NORTHEAST LOUISIANA INTO
WESTERN MS. HOWEVER...BASED ON THE LATEST HRRR AND LOCAL WRF
GUIDANCE...EXPECT CONSIDERABLE SHOWER/TSTM DEVELOPMENT ALONG THE
SAID MOIST-CONVERGENCE AXIS WHERE PRECIPITABLE WATER IN EXCESS OF TWO
INCHES AND SB CAPE ~3500 J/KG WILL EXIST. LAPSE RATES WILL BE
MARGINAL FOR GETTING A FEW SEVERE STORMS.

OVERALL... HAVE ADJUSTED POPS TO BETTER REFLECT THE ABOVE SCENARIO...
INCREASED THEM EAST AND DECREASED THEM OVER PORTIONS OF THE LA/MS
DELTA REGION...BUT THIS IS NOT A HIGH CONFIDENCE FORECAST GIVEN
10-15 KTS OF LOW LEVEL FLOW AND NUMEROUS OUTFLOW BOUNDARIES LIKELY TO
EXIST. /EC/

&&

.AVIATION...CEILINGS WERE SLOWLY LIFTING ACROSS THE REGION...WITH
MVFR CONDITIONS AT MOST LOCATIONS. THROUGH NOON...LOOK FOR CEILING
TO CONTINUE TO LIFT. SHOWERS WILL REMAIN IN THE VICINITY OF JACKSON
GOING INTO THE AFTERNOON. WITH CLOUDS LINGERING OVER THE AREA...NOT
SURE HOW MUCH THUNDER WILL BE AROUND...BUT WILL CONTINUE THE VCTS
FROM 20-24Z. A BOUNDARY OFF TO NORTHWEST WAS SLOWLY MOVING IN THIS
DIRECTION...BUT MODELS SUGGEST IT WILL NOT MAKE IT THIS FAR SOUTH.
MODELS SEEM TO DISAGREE ABOUT FOG DEVELOPMENT FOR TONIGHT BUT AGREE
STRATUS SHOULD NOT DEVELOP. WILL ADD PATCHY FOG TO ALL SITES FROM
8-12Z.

&&

.PREV DISCUSSION... /ISSUED 351 AM CDT TUE SEP 2 2014/

DISCUSSION...

TODAY THROUGH WEDNESDAY

GREATER COVERAGE OF SHOWERS AND THUNDERSTORMS EXPECTED TODAY VS.
YESTERDAY WITH SOME POSSIBLY ON THE STRONG TO BRIEFLY SEVERE SIDE IN
WEST AND SOUTHWEST AREAS. TEMPERATURES WILL RISE QUICKLY THROUGH
MORNING HOURS BUT BE TEMPERED BY SHOWER COVERAGE DURING THE AFTN.

A SWIFT MOVING S/WV TROUGH ACROSS THE CENTRAL PLAINS IS SUSTAINING A
MCS IN KS/OK/MO THIS MORNING AND IS ACTING TO FLATTEN THE ALREADY
WEAK H7-H5 RIDGING OVER THE LOWER MS VALLEY. HI-RES GUIDANCE
INDICATES THE MCS WILL SHIFT INTO OK/AR THROUGH THE DAWN HOURS AND
SLOWLY WEAKEN AS IT GUSTS OUT. HOWEVER, HRRR/ARW SUGGEST A
CONVERGENT BAND DEVELOPING FROM THIS OUTFLOW IN SOUTH AR AND NORTH LA
BY LATE MORNING TO EARLY AFTN THAT COULD SERVE AS A FOCUS FOR MORE
ORGANIZED ACTIVITY INTO WEST AND SOUTHWEST MS BY MID TO LATE AFTN.
AHEAD OF THIS BOUNDARY, IT SHOULD ALSO BE NOTED THAT WITH SUCH A WARM
START THIS MORNING, CONVECTIVE TEMPERATURES WILL BE REACHED 11AM-12PM
AND ISO/SCT SHOWERS/TSTORMS WILL LIKELY DEVELOP ACROSS THE I-20 AND
HWY 82 CORRIDORS. GREATER INSTABILITY WILL EXIST IN WEST IN
CONJUNCTION WITH POSSIBLE CONVERGENCE BAND AND THIS MAY PROMOTE
BETTER UPDRAFT STRENGTH AS SUPPORTED BY SPC SSEO OUTPUT. STORMS COULD
BECOME STRONG TO BRIEFLY SEVERE WITH LOCALIZED WINDS IN THE 40-60 MPH
RANGE AND FREQUENT LIGHTNING. WILL NOT FORMALLY INTRODUCE A LIMITED
THREAT OF SEVERE JUST YET AS TO MONITOR HI-RES TRENDS AND ALLOW FOR
MORNING SOUNDING ANALYSIS.

SHOWERS/STORMS WILL DIMINISH THROUGH THE MID EVENING HOURS BUT SOME
NEW ACTIVITY MAY DEVELOP IN NORTH MS ALONG AN ELEVATED BOUNDARY
EARLY WEDNESDAY MORNING AND HAVE PLACED 20% POPS FOR FAR NORTH TIER
COUNTIES. PWATS NEAR 2" WILL CONTINUE WEDNESDAY WITH ANOTHER ROUND
OF SHOWERS/STORMS EXPECTED DURING THE AFTERNOON HOURS. THIS ACTIVITY
ALSO SHOULD DECREASE THROUGH MID EVENING HOURS WITH QUIET
CONDITIONS OVERNIGHT THURSDAY EXPECTED. /ALLEN/

THURSDAY THROUGH MONDAY...

DEEP LAYERED RIDGE LOOKS TO REMAIN ANCHORED OVER THE LOWER CONUS
THROUGH THE PERIOD. THIS SHOULD KEEP THE MOIST AND UNSTABLE AIRMASS
LOCKED IN PLACE AND A CONTINUATION OF THE SENSIBLE WEATHER WE HAVE
BEEN EXPERIENCING.

WILL PRETTY MUCH HAVE TO CONTEND WITH AFTERNOON/EVENING AIRMASS
CONVECTION EACH DAY THROUGH THE EXTENDED TIME FRAME. ALTHOUGH
CONVECTIVE COVERAGE SHOULD REMAIN SCATTERED...STORMS MAY BE SOMEWHAT
MORE NUMEROUS OVER THE SOUTH WHERE INTERACTIONS WITH THE SEA BREEZE
MAY BE ENCOUNTERED. WENT CLOSE TO GFS MOS MAXIMUMS WITH HIGHS IN THE
LOW TO MID 90S AS BELIEVE THIS LEVEL OF WARMING WILL STILL BE LIKELY
GIVEN MID AFTERNOON CONVECTIVE INITIATION TIMES.

MOVING INTO THE WEEKEND...SUBTLE MID LEVEL TROFFINESS OVER THE
EASTERN PORTIONS OF THE COUNTRY WILL ALLOW A WEAK COLD FRONT TO EASE
INTO THE REGION FROM THE NORTH SATURDAY NIGHT/SUNDAY. THE BOUNDARY
LOOKS AS THOUGH IT WILL QUICKLY STALL OVER THE NORTH AND NOT OFFER
ANYMORE THAN AN INCREASE IN CONVECTIVE COVERAGE FOR THE REMAINDER OF
THE WEEKEND AND THE FIRST PART OF NEXT WEEK. WHILE THE COOL AIR
BEHIND THE BOUNDARY SHOULD STAY TO THE NORTH OF THE AREA...INCREASED
CONVECTION SUNDAY AND MONDAY SHOULD ONLY ALLOW MAXIMUMS TO REACH
AROUND 90...BUT OVERNIGHT LOWS WILL REMAIN IN THE LOWER 70S./26/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       92  73  94  72 /  50  27  32  19
MERIDIAN      93  72  94  71 /  49  24  41  17
VICKSBURG     92  72  94  72 /  51  24  24  19
HATTIESBURG   94  75  95  73 /  52  30  50  21
NATCHEZ       90  74  92  72 /  54  30  40  23
GREENVILLE    93  73  94  73 /  50  20  19  14
GREENWOOD     92  73  94  72 /  46  20  27  14

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Sep 2, 3:51 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
351 PM CDT TUE SEP 2 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
032100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
351 PM CDT TUE SEP 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

21

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Sep 2, 2:49 PM CDT, 1 hour 46 minutes before
MSZ046-022020-
KEMPER MS-
249 PM CDT TUE SEP 2 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
249 PM CDT TUE SEP 2 2014

...STRONG STORMS APPROACHING KEMPER LAKE AND DE KALB...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES NORTHEAST OF BLUFF SPRINGS AT 249 PM CDT...MOVING
EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHERN KEMPER COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3292 8851 3275 8850 3271 8886 3292 8886
TIME...MOT...LOC 1949Z 265DEG 18KT 3282 8876

DL
Special weather statement, Sep 2, 3:01 PM CDT, 1 hour 34 minutes before
MSZ043-048-049-022030-
RANKIN MS-MADISON MS-HINDS MS-
301 PM CDT TUE SEP 2 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
301 PM CDT TUE SEP 2 2014

...STRONG STORM APPROACHING THE RESERVOIR...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER RIDGELAND AT 301 PM CDT...MOVING EAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EXTREME EAST CENTRAL HINDS...SOUTH CENTRAL MADISON AND
CENTRAL RANKIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3258 8995 3234 8991 3229 9017 3246 9023
TIME...MOT...LOC 2001Z 253DEG 10KT 3240 9010

DL
Special weather statement, Sep 2, 3:35 PM CDT, 1 hour before
MSZ045-051-022105-
NEWTON MS-NESHOBA MS-
335 PM CDT TUE SEP 2 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CDT TUE SEP 2 2014

...STRONG STORMS DEVELOPING NEAR CONEHATTA...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES NORTH OF CONEHATTA AT 335 PM CDT...MOVING EAST AT 10
MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHWESTERN NESHOBA AND NORTH CENTRAL NEWTON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3264 8906 3241 8907 3241 8930 3259 8930
TIME...MOT...LOC 2035Z 263DEG 9KT 3250 8925

DL
Special weather statement, Sep 2, 3:43 PM CDT, 52 minutes before
LAZ025-022120-
TENSAS LA-
343 PM CDT TUE SEP 2 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT TUE SEP 2 2014

...STRONG THUNDERSTORM HEADED TOWARD NEWELLTON...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WIND GUSTS WAS LOCATED 8 MILES WEST OF LAKE BRUIN AT
342 PM CDT...MOVING NORTHEAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN TENSAS PARISH SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3206 9150 3221 9121 3209 9114 3207 9116
      3206 9116 3204 9111 3200 9109 3198 9112
      3198 9116 3196 9119 3188 9144 3199 9150
TIME...MOT...LOC 2042Z 244DEG 10KT 3200 9139

BYB
Special weather statement, Sep 2, 3:52 PM CDT, 43 minutes before
MSZ040>042-022120-
SHARKEY MS-ISSAQUENA MS-YAZOO MS-
352 PM CDT TUE SEP 2 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
352 PM CDT TUE SEP 2 2014

...LINE OF STRONG STORMS FROM FITLER TO NEAR HOLLY BLUFF...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 5 MILES NORTHWEST OF HOLLY BLUFF TO FITLER AT
351 PM CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN WEST CENTRAL YAZOO...CENTRAL ISSAQUENA AND SOUTHERN SHARKEY
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3272 9105 3274 9109 3295 9076 3294 9066
      3293 9066 3292 9050 3263 9081 3265 9113
TIME...MOT...LOC 2051Z 268DEG 16KT 3288 9074 3274 9104

DL
Special weather statement, Sep 2, 4:12 PM CDT, 23 minutes before
LAZ023-024-022140-
FRANKLIN LA-CATAHOULA LA-
412 PM CDT TUE SEP 2 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
412 PM CDT TUE SEP 2 2014

...STRONG STORMS MOVING INTO NORTHERN CATAHOULA PARISH...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES SOUTHWEST OF ROSEFIELD AT 412 PM CDT...MOVING EAST AT
25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHERN CATAHOULA AND SOUTHWESTERN FRANKLIN PARISHES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3192 9201 3194 9200 3193 9192 3197 9190
      3201 9191 3202 9190 3206 9179 3181 9170
      3174 9202
TIME...MOT...LOC 2112Z 250DEG 23KT 3184 9203

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 12:36 PM CDTSpecial Weather StatementJANOktibbeha29 min
Sep 2, 1:08 PM CDTSpecial Weather StatementJANLowndes32 min
Sep 2, 2:18 PM CDTSpecial Weather StatementJANMadison32 min
Sep 2, 2:49 PM CDTSpecial Weather StatementJANKemper31 min
Sep 2, 3:01 PM CDTSpecial Weather StatementJANRankin29 min
Sep 2, 3:35 PM CDTSpecial Weather StatementJANNewton30 min
Sep 2, 3:52 PM CDTSpecial Weather StatementJANIssaquena, Sharkey28 min
Sep 2, 4:27 PM CDTSevere Thunderstorm WarningJANHolmes, Yazoo48 min
Sep 2, 4:53 PM CDTSpecial Weather StatementJANFranklin32 min
Sep 2, 4:57 PM CDTSpecial Weather StatementJANRankin28 min
Sep 2, 5:11 PM CDTFlash Flood WarningJANHinds, Madison, Rankin2 hr
Sep 2, 5:31 PM CDTSevere Thunderstorm WarningJANHinds44 min
Sep 2, 6:08 PM CDTSevere Thunderstorm WarningJANHinds, Rankin27 min
Sep 2, 6:12 PM CDTFlash Flood WarningJANCopiah2 hr
Sep 2, 6:22 PM CDTSevere Thunderstorm WarningJANRankin, Scott, Simpson, Smith53 min

Nearby

Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.